MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD SERIES A PAT THIN 37X8.6 3 PEG; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD SERIES A PAT THIN 37X8.6 3 PEG; PROSTHESIS, KNEE
Catalog Number 184788
Medical Device Problem Codes Fracture (1260); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Swelling/ Edema (4577); Aseptic loosening (4883); Arthrofibrosis (4885); Crepitus (4893)
Date of Event 08/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 189120 - vngd ant stblzd brg 10x83 - (b)(6).Unknown - unknown femoral component - unknown.Unknown - unknown tibial component - unknown.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial knee surgery.Approximately 3 months post-op, the patient underwent a right knee revision due to pain, swelling, and patellar loosening.The patella and poly were revised.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6 the event cannot be confirmed.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was further reported that a patient had an initial right total knee arthroplasty performed.Subsequently, the patient was revised approximately 3 months post-op due to pain, swelling, and stiffness.During the revision, abundant scar tissue was removed, and the patellar button was found displaced with shearing through all three of the pegs.The patella was revised without complications.The bearing was also replaced and downsized to reduce tension within the joint.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a1; a2; a3; a4; a5; b4; b5; b7; d2; d10; e1; g1; g3; g6; h1; h2; h6.D10: 189120 - vngd ant stblzd brg 10x83 - 764490.183014 - vanguard cr ilok fem-rt 75 - j7030081.141236 - biomet cc cruciate tray 83mm - j7053597.110035368 - biomet bc r 1x40 us - az43aj2201.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6; h10.The event is confirmed.Medical records provided and reviewed by a healthcare professional.Review of the records state that a patient underwent a right tka and the contributing factor for the procedure was bilateral knee degenerative joint disease (djd).No intraoperative complications were identified.Medical records further state that the patient was subsequently revised due to complaints of pain, swelling, and stiffness.Imaging confirmed displacement of the patellar button.Intraoperatively, abundant scar tissue and arthrofibrosis were identified throughout the knee, along with a hypertrophic anterior scar.The surgeon also notes stiffness and decreased rom.The patellar button was found loose within the joint, with shearing through all three pegs.The bearing was exchanged and downsized to reduce joint tension.The new bearing was locked into place and the new patellar button was cemented without intraoperative complications.The femoral and tibial components were retained.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
VANGUARD SERIES A PAT THIN 37X8.6 3 PEG
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23027975
Report Number0001825034-2025-02882
Device Sequence Number13118621
Product Code JWH
UDI-Device Identifier00887868344169
UDI-Public(01)00887868344169(17)260312(10)189710
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/12/2026
Device Catalogue Number184788
Device Lot Number189710
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer12/08/2025
02/13/2026
04/06/2026
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date12/08/2025
02/24/2026
04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.; SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight176 KG
Patient EthnicityHispanic
Patient RaceWhite